Texas, 2006

Hail in Texas, April 2, 2006

April 2, 2006 · NWS FWD · 6 events in 5 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 2, 3:50 AM CST, 6 hours 25 minutes earlier.

Area forecast discussion, Apr 2, 3:50 AM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
450 AM CDT SUN APR 2 2006

.AVIATION...
DRYLINE CONTINUES TO APPROACH AREA FROM THE WEST THIS MORNING...AND
IS EXPECTED TO BE INVOF THE TAF SITES BY EARLY AFTERNOON.
PROBABILITIES FOR TSRA WILL BE SLIGHTLY HIGHER OFF TO THE EAST OF
THE AIRPORTS...WITH ISOLATED THUNDERSTORMS POSSIBLE LATER THIS
AFTERNOON ACROSS EASTERN PORTION OF THE KDFW TRACON.  OTHERWISE...CI
WILL PERSIST THROUGH FIRST HALF OF THE FORECAST PERIOD...WITH A
BRIEF PERIOD OF AC/AS IMMEDIATELY AHEAD OF DRYLINE.  SURFACE WINDS
WILL GENERALLY REMAIN AOB 12 KNOTS THROUGH THE PERIOD...WHILE
VEERING FROM SSW-W-N...AS DRYLINE PASSAGE IS FOLLOWED BY A STRONGER
COLD FRONT TONIGHT.

65/DD

&&

.DISCUSSION...
THE THUNDERSTORM COMPLEX THAT MOVED INTO THE SOUTHWESTERN ZONES
AROUND MIDNIGHT DISSIPATED AS IT MOVED FARTHER INTO THE STRONGLY
CAPPED ENVIRONMENT OVER NORTH TEXAS. THE STORMS DIED JUST IN TIME TO
AVOID THE SWITCHOVER TO DAYLIGHT SAVINGS TIME. (THERE IS NO
METEOROLOGICAL CONNECTION THERE.) A DRYLINE AND PACIFIC COLD FRONT
EXTENDED FROM A SURFACE LOW OVER CENTRAL KANSAS SOUTHWEST THROUGH
PANHANDLE AND SOUTH PLAINS INTO THE PERMIAN BASIN AS OF 09Z. THESE
BOUNDARIES WILL MOVE EAST INTO THE WESTERN PART OF NORTH TEXAS BY
MIDDAY AND THROUGH ALL BUT THE EXTREME SOUTHEAST TONIGHT. WE WILL
STILL SEE A SLIGHT CHANCE OF THUNDERSTORMS TODAY AHEAD OF THE
DRYLINE/FRONT. IF STORMS FORM...THEY WILL HAVE THE POTENTIAL TO
BECOME SEVERE. RAIN CHANCES FOR REST OF THE WEEK DO NOT LOOK
GOOD...AS AN UPPER RIDGE BUILDS THROUGH MIDWEEK. THE RIDGE WILL
THEN BREAK DOWN AS THE UPPER TROUGH SLIDES FROM THE ROCKIES INTO
THE NORTHERN PLAINS. THIS SYSTEM WILL BE TOO FAR TO THE NORTH TO
PROVIDE ANY BENEFIT FOR US. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  85  58  78  52 /  20  10   0   0
WACO, TX              86  59  83  53 /  20  10  10   0
PARIS, TX             82  55  76  50 /  20  10  10   0
DENTON, TX            84  55  77  50 /  10  10   0   0
MCKINNEY, TX          83  56  76  52 /  20  10  10   0
DALLAS, TX            83  58  78  53 /  20  10  10   0
TERRELL, TX           82  60  77  53 /  20  10  10   0
CORSICANA, TX         84  61  80  56 /  20  10  10   0
TEMPLE, TX            85  59  83  56 /  20  10  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

65/58
Hazardous weather outlook, Apr 2, 4:01 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
501 AM CDT SUN APR 2 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
501 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY FOR THE
SOUTHEASTERN HALF OF NORTH TEXAS. THE THUNDERSTORM THREAT AREA IS
GENERALLY ALONG AND SOUTHEAST OF A LINE FROM SHERMAN...TO FORT
WORTH AND LAMPASAS. AN ISOLATED SEVERE THUNDERSTORM WILL BE
POSSIBLE IF CONVECTION INDEED DEVELOPS. THE PRIMARY THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS...AS WELL AS FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF
OF NORTH TEXAS ON WEDNESDAY...AND ACROSS THE FAR EASTERN COUNTIES
ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SOUTHEASTERN
HALF OF NORTH TEXAS THIS AFTERNOON.

65/DD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Falls

When
April 2, 10:15 AM CST
Where
Falls County, 9 mi SW of Marlin
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
31.200, -97.000

Reported in Chilton.

Hail, Anderson

When
April 2, 10:47 AM CST
Where
Anderson County, Palestine
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.750, -95.633

Reported on Highway 155.

Hail, Freestone

When
April 2, 11:01 AM CST
Where
Freestone County, Teague
Measured
1.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.617, -96.283

Golf ball-size hail reported in town.

Hail, Freestone

When
April 2, 11:17 AM CST
Where
Freestone County, Fairfield
Measured
1.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.717, -96.167

Golf ball-size hail reported in town.

Hail, McLennan

When
April 2, 2:52 PM CST
Where
McLennan County, Crawford
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.533, -97.450

Hail, Kaufman

When
April 2, 4:55 PM CST
Where
Kaufman County, Kemp
Measured
1.75 in hail
Property damage
$5,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.450, -96.233

Golf ball-size hail reported in town.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503181, 5503182, 5503183, 5503184, 5503185, 5503186.